MAUDE Adverse Event Report: EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 36MM OD, +0MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 36MM OD, +0MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number BIOLOX DELTA FEMORAL HEAD 36MM OD, +0MM
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: nv gxl lnr, +5lat, 36mm g2-52/54mm cups (cat# 136-36-52), alteon 6.5mm screw, 20mm (cat# 180-65-20) , integrip cc, cluster 52mm, g2 (cat# 186-01-52) ,and biolox delta femoral head 36mm od, +0mm (cat# 170-36-00).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately five years post initial right side tha, this male patient was revised due to osteolysis and the stem was also subsided.Patient received depuy implants.There was no breakage of device and no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain photos or x-rays.The devices are not available for evaluation due to hospital keep the implants.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d4, g3, g6, h2, h3, h4 and h6 have been updated accordingly.(h3) the revision reported was likely the result of osteolysis and femoral stem subsidence, which may have been due to an under sized femoral stem for the patient¿s anatomy/femoral bone or insufficient bony support for the femoral stem.However, this cannot be confirmed as the explants were not available for evaluation and x-ray images were not provided.The most probable root cause associated with the reported event of "femoral stem subsidence¿ is associated with a femoral stem that subsides into the prepared femoral canal further than expected.This can occur during implantation or post-operatively.Furthermore, the most probable root cause associated with the reported event of "osteolysis¿ is associated with destruction or disappearance of bone tissue likely related to weakened integration of an implant at the bone-implant interface.

Brand Name
BIOLOX DELTA FEMORAL HEAD 36MM OD, +0MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13690659
Report Number1038671-2022-00241
Device Sequence Number5170408
Product Code JDI
UDI-Device Identifier10885862320926
UDI-Public10885862320926
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Model NumberBIOLOX DELTA FEMORAL HEAD 36MM OD, +0MM
Device Catalogue Number170-36-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale